NRAS

Benepali beginner

Hi, today I have had my first injection(pen) of Benepail. The nurse came to supervise

and said she would be back next week. Just read the "bad" reaction one person is

having and hope I don't join her. Pain very bad today,and this bitter cold does not

help. I pray this will work as MTX, Hydrox etc do not. Nurse says 6-12 weeks before

any improvement. Anyone our there had an earlier improvement. Christmas is

going to be a painful one,just glad I am not doing it this year.

I hope you all get through this time without tooooooo much pain.

Happy Christmas

LadyJan

8 Replies
oldestnewest

Hi I was really lucky and got a huge improvement within a couple of days of the first injection of Benepali. I was on 20mg of methotrexate a week and 3 grams a day of sulphasalazine. I have now stopped the sulphasalazine and only had a couple of times when I have taken a naproxen. Before the Benepali I had a das of 6.5 and had so many swollen and painful joints I wasn't sure if anything would work, it felt like a miracle and I am so grateful to my Rheumatologist and my clinical nurse specialist for supporting me and being so accesible. Good luck with your treatment I hope you feel better soon. Julie

1 like
Reply

I started benepali approx 6 weeks ago 25mg once a week.

I am also taking MXT 20mg injections too. When I am really tired I suffer with terrible nausea which I have today. I think there has been some improvement with benepali

I have had no reactions to it so far. But want to stop MXT.

I think it should be 25mg twice weekly but once weekly was prescribed. They wanted me to continue for 6 weeks then review. I don't have another appointment with consultant until April as I'm under the research team who I see monthly and their review is the end of this month but I don't have a date yet.

This is my experience

1 like
Reply

Hope it works for you. I had my first Benepali injection yesterday and had no adverse reaction to it, and actually it wasn't even painful. The nurse was really lovely and says she will come back if I feel I need her, but they are only scheduled a single visit here.

I actually popped on here to see if hot flushes are a known side effect. Usually, I feel the cold terribly, but twice in the night last night I had to throw off both of my high tog duvets to expose myself to the cold night air, which is not like me at all. I wasn't sweating, it was more of an internally experienced heat, an all over glow. Luckily, the cat wasn't on the bed at the time, or he'd have been thrown off as well!

1 like
Reply

Thanks for replying. I too had my first benepali yest..went well and no reactions. Nurse Primrose was lovely and coming back next week. Re your hot flushes...I find at night sometimes I too throw off 13 5 tog but am ringing wet. I put it down to MTX. I am 74 so over the menopause!!!!!

I wish everyone a pain free Christmas...maybe a big wish but let's hope. Enjoy

Ladyjan

2 likes
Reply

Hi Laydylan, Just like you i started Benapali injections last wednesday so not really noticed any changes yet as i am still injecting MTX which i dont really want to stop as it has worked wonders for me over the last 2 yrs, I may at some point think about coming off the MTX depending on how the Benapali works out, Am not too concerned about the reactions at the moment as i heard a lot about bad reactions with MTX which i never really experienced apart from a little sickness here and there so i suppose i am one of the lucky ones, I am a strong believer in keeping options open and any changes to medication which i think would benefit me i am willing to give it a go.

Hope your new medication works out for you.

To everyone on the forum have a great christmas and hopefuly a positive start to the new year.

Cheers

Reply

The powers that be say benepali works better with mtx. I am on 12.5mg tablets plus hydroxychloquine 200mg. Can't say I was enthusiastic re biological road but was getting desperate for something to give me back my life

Hope it goes well for you, keep me posted. Happy Christmas

Ladyjan

Reply

Hi Phil,

How is it going with the Benepali - any improvement. The only thing I can say is

that I am taking less painkillers. Still in pain but bearable for most of the time.

No noticeable side effects as yet..still get the hot sweats at night but had those

before Benepali....suggest its the Hydrox...

Happy New Year....may it be better!!!

Ladyjan

Reply

Hi ladyjan so far so good havent noticed any obvious side affects as yet same as you i am taking less pain relief so see that as a positive and again although no hot sweats but very restless during the night sometimes find it easier to sleep in the armchair downstairs.

Avery happy new year to you and hope its less painful for you.

Cheers

Reply

You may also like...